Effexor withdrawal side effects how long

Common Questions and Answers about Effexor withdrawal side effects how long

effexor

Shortly after I started the drug, I started having hot flashes and bad leg cramps. My doctor then prescribed Effexor for those side effects. I started at 37.5 mg and worked up to 75mg which I took for 5 years. A month ago he changed my prescription to 37.5 mg and said to stop once the medicine ran out. I took my last pill 3 days ago. I feel horrible. I have nausea, dizziness, a swoshing feeling when I turn my head from side to side and just feel bad overall. I have been cranky and moody.
*hugs* omg 5 weeks of withdrawal off effexor. How long were you on it for? over a year I'm one week in, and I'm jittery, anxious,snappish, head, tummy hurts.. sleep all screwed up.. I'm trying to drink loads of water/cranberry juice etc to flush out my system of toxins and residue.. I don't think I can stand 5 weeks plus of this. Benedryl( anti histimine?) I have Claritin pills I sometimes take when needed, would take work too? Thank you for your help.
Coming off of these medications can have some side effects. How long were you on it and hopefully you did not decide to quit cold turkey...you are doing the right thing by going to see the doctor. Also, remember, many times it can take awhile for your body to get adjusted to the meds sometimes...it also can be a little trial and error before you find the right one for you...keep us posted!
it is possible its side effects from going off the meds, I had the terrible side effects from coming off effexor and they told me to wait it out, 6 weeks Ispent in the house, lost my job and everything, finally i put yself back on it and the side effects went away......you might be very sensitive to the pills like me and have to wean off more slowly...how did you wean off?
What made you want to stop the Effexor? I have been on my 75mg for two years now and ever time my husband asks me."so when do you think youll stop needing it" I reply when they pry it out of my dead hands...joke of course but he really upsets me when he asks me that? I have never felt better. I do not like the side effects i get when i skip.. I am afraid to go off. I just wonder why you stoped.
I'm now at week 5 completely not taking anything and I'm feeling what appear to be withdrawal symptoms. I feel light headed, dizzy, confused. Is this normal? How long will it last for? thanks.
it seems almost like a hormonal surge, but i'm 58 years old, so that seems unlikely. How long will it take before this stops? How long before my body adjusts to it's previous state and metabolizes the way it used to? Or will it? I really need to be myself in 2 weeks as i am getting married. There may not be a wedding if i cannot control my anger. Any help you can give me is greatly appreciated.
Now I'me on my 6th day of withdrawal from the effexor, which I decided to do on my own. How long can these side effects last insomnia, crying, irritability. I feel that they are getting better.
I am wondering if anyone has any idea how long I can expect this to last. Weeks, months? Are some of the side effects of the drug permanent, like the essential tremor I developed?
Can anyone give me any other ways to reduce symptoms and any idea of how long I am likely to continue to experience the nasty side-effects of stopping? I find it very difficult to actually talk to anyone because I just become emotional to the point of being unable to speak.
I decided to stop taking effexor because of the side effects. I found the withdrawal one of the most difficult things I have ever done. I tapered the dose over 6 weeks and faced constant headaches and emotional volatility. If you could chart my emotions, they chart would look like the DOW these days. I ended up sending emails to business associates that I never should have sent and picked fights with at least half the people I know.
My partner has taken Effexor for the last 2-3 as treatment for mild OCD and overall it's been very effective. We recently discovered though that her blood pressure was seriously elevated. She was convinced that Effexor SR was the culprit so she immediately sought help to ween herself off. She went through a month or so of gradual reduction, which was awful for her, and it's been a further 5 weeks since she took her last dose and the withdrawal symptoms are still absolutley horendous.
The Lipitor and Xanax weren't that hard, no major side effects. But I was totally not prepared for the hell getting off Effexor. I applaud each and every one of you for trying to quit this thing. I think that if you have depression and anxiety, as I have had, that sometimes you just have to change your life. You can't just keep taking a pill. Maybe I'm wrong, but I have this feeling that I don't ever want to take another pill again, even if I drop dead. At least I will die with dignity.
How long does it take for the side of effects of effexor last after you quit taking the drug? Are the side effects permanent or can be permanent?
There are so many withdrawal effects and it is so difficult to distinguish between withdrawal effects and any underlying anxiety.
How am I suppose to run a house like that and take care of my children. How long do these side effects last. Do we ever find ourselves again? To be honest, I kind of liked myself, I'd like that person back. Any thoughts.
WENT OFF PROZAC AS IT WAS CAUSING EAR RINGING BUT I'D TAKE THAT ANY DAY TO THE SIDE EFFECTS OF EFFEXOR XR... I BELIEVE MY DR DOESN'T SEEM TO BE TOO IMPRESSED BY IT NOW EITHER.... START THEH NEW YEAR 'O6 OFF THIS TERRIBLE DRUG........
only), started me on Effexor, after only 1wk. of weaning off the Paxil. the side effects of the Effexor were bad, so weaned off of THAT for only another 1wk. I have been absolutely OFF, both mentally and physically. Have been completely off any psychotropic drugs for the past wk. I bagen getting worried, as I was having neurological (adverse) symptoms, as well as the horrible "rollercoaster-ride" mentally & emotionally!!
The feeling you are getting is a symptom of the withdrawal and will eventually dissipate. I don't know how long it will last for you. There are many postings on this site about Effexor withdrawal symptoms, and they are varied and can last a short or long time. Different for everybody. Some people have really bad withdrawals, so you are doing well. I do hope you withdrew really slowly, as if you do it too fast, you will get these many and varied withdrawal symptoms.
Has anyone else experienced these delayed, long-term withdrawal effects from Effexor? If so, did they ever go away? I'm scheduled for an MRI of my brain to rule out anything more serious such as ALS. If my tests come back o.k., the doctor mentioned putting me back on Effexor and then weaning me off of it very slowly to see if that gets rid of everything, but I'm afraid to go back on it in case it just makes everything worse.
I have been totally off Effexor XR 150 mg for one month now. I have been experiencing all the "normal" withdrawal symptoms of Effexor, but how much longer will this go on? Shouldn't I be seeing a decrease in these side effects after a month of being clean?? Thank you for your response.
Seriously. How long will the withdrawl symptoms, physical and mental last? I am sure, I am hoping, that the physical effects will end soon. I quit Effexor Xr cold turkey 9 days ago. I decided to go cold turkey because the research I had read led me to believe no matter how you do it you still go through a miserable withdrawal. I have the support of my husband and my family. They are all aware of the research and the withdrawal effects I may experience.
The problem that I go through with them is my lack of labido, and I am so tired of it, so I quit taking 150mg of Effexor XR, which I am not liking the side effects of it, besides my labido kicking in!! The reason why my labido is so important is because I was just married on 10/10/09, and to me intimate is the main reason why marriages last. What I want to know, is there a natural remedy that I could follow? How long is the withdrawal symptoms going to last from Effexor XR?
She actually put me on a different anti depressant (Zoloft) and that took care of the emotional and physical side effects of the Effexor. I don't know if one is better than the other, but I have fewer side effects with this, and if I miss a dose, I don't feel like I'm crawling out of my skin. My original doctor prescribed Effexor so quickly, it scares me to know that more people are being given this horrible medication.
MedHelp Health Answers